Missouri, 2010

Flood in Missouri, April 1 to 15, 2010

April 1 to 15, 2010 · NWS PAH · 1 event in 1 county or zone

Heavy rainfall in mid-March caused the Mississippi River to rise above flood stage. The river crested by the end of March, then fell below flood stage in mid-April.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

Heavy rainfall in mid-March caused the Mississippi River to rise above flood stage. The river crested by the end of March, then fell below flood stage in mid-April.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 31, 5:27 PM CST, 6 hours 33 minutes earlier.

Area forecast discussion, Mar 31, 5:27 PM CST, 6 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
627 PM CDT WED MAR 31 2010

.UPDATE...
UPDATED FOR 00Z AVIATION FORECAST DISCUSSION.

&&

.DISCUSSION...
BIGGEST CHALLENGES IN THE SHORT TERM CONTINUE TO BE
WINDS...TEMPS... AND HUMIDITY...THEN PRECIP/THUNDER CHANCES FRIDAY
NIGHT AND BEYOND.

A MID TO UPPER LEVEL RIGE OF HIGH PRESSURE MOVING ACROSS THE
REGION WILL CONTINUE TO KEEP IT DRY WITH ABOVE NORMAL TEMPERATURES.
THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS CONTINUES TO BE
FRIDAY NIGHT.

LATEST NAM MODEL RUN IN DECENT AGREEMENT WITH THE MOST AGGRESSIVE
GFS WITH THE ECMWF TAGGING SLIGHTLY BEHIND. CONSEQUENTLY AM BRING
POPS INTO OUR AREA A SLIGHT BIT SOONER. BEST CHANCES FOR PRECIP
WILL BE DURING THE DAY SATURDAY. SATURDAY EVENING INTO THE
EARLY SUNDAY MORNING HOURS PRECIP CHANCES WILL BE ENDING FROM
WEST TO EAST. CONSEQUENTLY ANY WEATHER THREATS TO EARLY MORNING
EASTER SERVICES SEEM LITTLE TO NONE AT THIS TIME.

SUNDAY NIGHT INTO MONDAY LATEST MODEL RUNS TRYING TO SPIT OUT A
FEW SHOWERS IN THE WARM AIR ADVECTION REGIME THAT SETS UP. MODEL SOLUTIONS
ON THIS SCENARIO SOMEWHAT DIFFERENT SO WILL HOLD OFF FOR NOW.

BEYOND THAT THE NEXT CHANCE FOR PRECIP APPEARS TO BE ON
TUESDAY...BUT LONG RANGE MODELS ARE SHOWING DIFFERENT SCENARIOS AS
TO WHAT IS PRODUCING HE PRECIP. AT 18Z TUESDAY THE GFS SHOWS A
SURFACE LOW OVER WEST CENTRAL WISCONSIN THAT IS FORECAST TO DRAG
A COLD FRONT ACROSS OUR REGION TUESDAY INTO TUESDAY EVENING. AT
THE SAME TIME THE ECMWF SHOWS THE SURFACE LOW OVER NORTHEAST
NEBRASKA WITH A WARM FRONTAL EXTENDING WEST TO EAST ACROSS THE
NORTHERN THIRD OF OUR CWA. SINCE BOTH OF THESE SOLUTIONS APPEAR
FEASIBLE AT THIS TIME...WILL JUST SPLIT THE DIFFERENCE AND GO WITH
CHC POPS TUESDAY...TUESDAY NIGHT...AND WEDNESDAY.

&&

.AVIATION...
GUSTS TO 15 TO 20 KTS MAY PERSIST FOR A FEW HRS EARLY THIS
EVENING...BUT BY 02Z THURSDAY...ALL GUSTS SHOULD HAVE SUBSIDED.
WINDS WILL THEN BE 7-10 MPH THE REST OF THE NIGHT. WINDS WONT BE
AS STRONG THURSDAY BUT 20KT GUSTS WILL STILL BE POSSIBLE IN THE
AFTERNOON...WHILE VFR CONDITIONS PERSIST.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Mar 31, 2:13 PM CST, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
313 PM CDT WED MAR 31 2010

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-012015-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
313 PM CDT WED MAR 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FLOODING WILL CONTINUE ON SEVERAL AREA RIVERS. PLEASE REFER TO
THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

FIRE DANGER WILL BE ELEVATED THROUGHOUT THE REGION THURSDAY AND
FRIDAY. PLEASE REFER TO THE FIRE WEATHER PLANNING FORECAST
PRODUCTS FOR DETAILS.

A CHANCE OF THUNDERSTORMS IS FORECAST OVER THE ENTIRE AREA FRIDAY
NIGHT AND SATURDAY...AND THEN OVER THE EASTERN SECTIONS SATURDAY
EVENING. THUNDERSTORMS ARE ALSO POSSIBLE OVER THE ENTIRE REGION
TUESDAY...TUESDAY NIGHT...AND WEDNESDAY. AT THIS TIME...NONE OF
THE STORMS ARE EXPECTED TO BECOME SEVERE.

FLOODING WILL CONTINUE ON SEVERAL AREA RIVERS. PLEASE REFER TO THE
LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JAP

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Cape Girardeau

When
April 1, 12:00 AM CST to April 15, 12:00 PM CST
Where
Cape Girardeau County, 1.03 mi ENE of Gulf Jct to 1.44 mi SSE of Cape Girardeau
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
37.273, -89.532

Minor flooding of the Mississippi River occurred around Cape Girardeau. Some low-lying fields and river access facilities were under water.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2010Every state in 2010This day in weather historyWarnings in Missouri, April 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 221130.